Are you struggling with addiction to Demerol in Utah, or do you have a loved one who is? If so, you're not alone. Americans spend $484 billion annually on costs associated with abuse of Demerol and other prescription drugs. Many people are drawn to Demerol because of the feeling of euphoria they experience when taking it. As their bodies become accustomed to the chemical effects of Demerol, they may have difficulty functioning without it. At Pathways Real Life Recovery, we provide comprehensive treatment programs to help you break the cycle of addiction. Recognizing that each person is unique, we work with clients to create individualized recovery plans. Our solution-centered approach addresses the underlying causes of addiction to help you achieve positive, long-lasting change. If you're looking for Demerol addiction treatment services in Utah, contact us at (801) 386-9641 for a free assessment.
What Does Demerol Treat?Demerol, marketed under the generic name meperidine, is used to treat moderate to severe pain. Similar to morphine, it belongs to a class of drugs called opioid (narcotic) analgesics. Demerol is intended for short-term use (such as post-surgery), it can be taken in liquid or tablet form to alleviate sudden onsets of pain. If they use Demerol for more than 3-4 weeks, patients can become physically and psychologically dependent on it.
Signs of Demerol AddictionPersistent Demerol use can lead to opioid use disorder, characterized by unusual or risky behaviors such as using the drug in dangerous situations and taking increasing amounts of it over time as tolerance develops. Drug abuse often leads to relationship difficulties. People who are addicted frequently go to such great lengths to satisfy their drug cravings that they neglect major responsibilities and no longer participate in activities they once enjoyed. Physical signs of Demerol abuse may include:
- nausea, vomiting, or constipation
- small pupils
- slowed breathing
Signs of Demerol WithdrawalIf you suddenly stop taking Demerol after using it for a while, you may exhibit physical signs of withdrawal, including:
- involuntary leg movements
- muscle aches
- cold flashes
- watery eyes
- runny nose
- dilated pupils
- gastrointestinal problems (nausea, diarrhea)